Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 116, NWS Quad Cities, IA

July 30, 2011Des Moines County, Louisa County, Iowa; Henderson County, Mercer County, Illinois

NWS Quad Cities, IA issued this river flood warning at Jul 30, 2011, 8:31 PM CDT for Des Moines County, Louisa County, Iowa; Henderson County, Mercer County, Illinois. It took effect at Jul 31, 2011, 7:11 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2011, 8:31 PM CDT (01:31 UTC)
In effect from
Jul 31, 2011, 7:11 AM CDT
Expired
Jul 31, 2011, 8:07 PM CDT
In force
13 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at New Boston (NBOI2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WGUS43 KDVN 310131
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SAT JUL 30 2011

.HEAVY RAIN THAT FELL IN AND NEAR THE DUBUQUE THROUGH BELLEVUE AREAS
LAST WEDNESDAY INTO THURSDAY...WILL CONTINUE TO CAUSE RISES AND
FLOODING FURTHER DOWNSTREAM ON THE MISSISSIPPI RIVER.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC057-115-ILC071-131-311331-
/O.NEW.KDVN.FL.W.0116.110731T1000Z-110804T0400Z/
/NBOI2.1.ER.110731T1000Z.110801T0600Z.110802T1600Z.NO/
831 PM CDT SAT JUL 30 2011

...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE MISSISSIPPI RIVER AT NEW BOSTON LD17.
* UNTIL TUESDAY MORNING.
* AT 6:00 PM SATURDAY THE STAGE WAS 14.4 FEET...AND RISING. 
* FLOOD STAGE IS 15 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE 
  RISING TO 15.5 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY
  MORNING.

$$

IAC057-115-ILC071-131-311330-
/O.NEW.KDVN.FL.W.0117.110731T1200Z-110803T0600Z/
/KHBI2.1.ER.110731T1200Z.110801T0000Z.110801T1800Z.NO/
831 PM CDT SAT JUL 30 2011

...FLOOD WARNING IN EFFECT UNTIL MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL MONDAY.
* AT 7:30 PM SATURDAY THE STAGE WAS 13.7 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE 
  RISING TO 14.2 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE MONDAY.
* IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

IAC057-ILC071-311330-
/O.NEW.KDVN.FL.W.0118.110731T1800Z-110804T0900Z/
/GLDI2.1.ER.110731T1800Z.110801T1200Z.110802T2100Z.NO/
831 PM CDT SAT JUL 30 2011

...FLOOD WARNING IN EFFECT UNTIL TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL TUESDAY.
* AT 4:00 PM SATURDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 10 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY...AND CONTINUE RISING TO 
  10.4 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY.

$$
3 follow-up statements
050 
WGUS83 KDVN 311006
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 AM CDT SUN JUL 31 2011

.UPDATED FLOOD INFORMATION FOR THE MISSISSIPPI RIVER.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC139-163-ILC161-010206-
/O.EXT.KDVN.FL.W.0113.000000T0000Z-110802T1653Z/
/RCKI2.1.ER.000000T0000Z.110731T0500Z.110801T0453Z.NO/
506 AM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ROCK ISLAND LD15.
* UNTIL THIS EVENING.
* AT  4:00 AM SUNDAY THE STAGE WAS 15.0 FEET...AND NEARLY STEADY. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...NEARLY STEADY AT 15.1 FEET THIS MORNING. FALL BELOW FLOOD STAGE 
  BY THIS EVENING.
* IMPACT...AT  15 FEET...WATER AFFECTS SEVERAL SECTIONS OF SOUTH 
  CONCORD STREET SOUTH OF RIVER DRIVE IN DAVENPORT AND IS AT THE 
  FOUNDATIONS OF SEVERAL HOMES ON ENCHANTED ISLAND. WATER ALSO 
  AFFECTS INDUSTRIES ALONG THE RIVER AT THE SOUTH END OF DAVENPORT.

$$

IAC115-139-ILC131-161-010205-
/O.CON.KDVN.FL.W.0115.000000T0000Z-110803T1200Z/
/MUSI4.1.ER.110731T1939Z.110801T1200Z.110802T0000Z.NO/
506 AM CDT SUN JUL 31 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MUSCATINE.
* UNTIL MONDAY EVENING.
* AT  4:15 AM SUNDAY THE STAGE WAS 15.5 FEET...AND RISING. 
* FLOOD STAGE IS  16 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  16.1 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE MONDAY EVENING.
* IMPACT...AT  16 FEET...WATER AFFECTS THE LOWER PORTION OF THE 
  RIVERSIDE PARK PARKING LOT.

$$

IAC057-115-ILC071-131-010205-
/O.EXT.KDVN.FL.W.0116.110731T1211Z-110804T0400Z/
/NBOI2.1.ER.110731T1211Z.110801T1200Z.110802T1600Z.NO/
506 AM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT NEW BOSTON LD17.
* UNTIL TUESDAY MORNING.
* AT  2:00 AM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 15.3 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY
  MORNING.


$$

IAC057-115-ILC071-131-010205-
/O.EXT.KDVN.FL.W.0117.110731T1352Z-110803T0600Z/
/KHBI2.1.ER.110731T1352Z.110801T0000Z.110801T1800Z.NO/
506 AM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL MONDAY.
* AT  4:30 AM SUNDAY THE STAGE WAS 13.9 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 14.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY.
* IMPACT...AT  14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

IAC057-ILC071-010205-
/O.EXT.KDVN.FL.W.0118.110731T1633Z-110804T0900Z/
/GLDI2.1.ER.110731T1633Z.110801T1200Z.110802T2100Z.NO/
506 AM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL TUESDAY.
* AT  4:00 AM SUNDAY THE STAGE WAS 9.8 FEET...AND RISING. 
* FLOOD STAGE IS  10 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 10.4 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE 
  TUESDAY.


$$

HAASE
347 
WGUS83 KDVN 311500
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT SUN JUL 31 2011

.UPDATED FLOOD INFORMATION FOR THE MISSISSIPPI RIVER.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC139-163-ILC161-311530-
/O.CAN.KDVN.FL.W.0113.000000T0000Z-110802T1653Z/
/RCKI2.1.ER.000000T0000Z.110731T0500Z.000000T0000Z.NO/
1000 AM CDT SUN JUL 31 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT ROCK ISLAND LD15.
* AT  8:00 AM SUNDAY THE STAGE WAS 14.9 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE THIS MORNING. 
* FORECAST...FALL TO 14.2 FEET MONDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS A FEW SECTIONS OF SOUTH 
  CONCORD STREET SOUTH OF RIVER DRIVE IN DAVENPORT AND AFFECTS YARDS
  AND OUTBUILDINGS ON ENCHANTED ISLAND. WATER IS ALSO IN SOME HOUSES
  ALONG SOUTH CONCORD STREET SOUTH OF RIVER DRIVE.

$$

IAC115-139-ILC131-161-311530-
/O.CAN.KDVN.FL.W.0115.000000T0000Z-110803T1200Z/
/MUSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM CDT SUN JUL 31 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT MUSCATINE.
* AT  9:15 AM SUNDAY THE STAGE WAS 15.6 FEET...AND RISING. 
* FLOOD STAGE IS  16 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 15.7 FEET TODAY.
  FORECAST TO THEN START FALLING LATE TONIGHT.

$$

IAC057-115-ILC071-131-010659-
/O.EXT.KDVN.FL.W.0116.000000T0000Z-110803T0600Z/
/NBOI2.1.ER.110801T0000Z.110801T0000Z.110801T1800Z.NO/
1000 AM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT NEW BOSTON LD17.
* UNTIL MONDAY.
* AT  8:00 AM SUNDAY THE STAGE WAS 14.8 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. THEN FORECAST
  TO HOLD AROUND 15 FEET THROUGH MONDAY BEFORE STARTING TO FALL.

$$

IAC057-115-ILC071-131-010659-
/O.CON.KDVN.FL.W.0117.000000T0000Z-110803T0600Z/
/KHBI2.1.ER.110731T1330Z.110731T1800Z.110801T1800Z.NO/
1000 AM CDT SUN JUL 31 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL MONDAY.
* AT  9:30 AM SUNDAY THE STAGE WAS 14.0 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.1 FEET TODAY. FALL BACK BELOW FLOOD 
  STAGE MONDAY.
* IMPACT...AT  14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

IAC057-ILC071-010659-
/O.EXT.KDVN.FL.W.0118.110731T1447Z-110805T0000Z/
/GLDI2.1.ER.110731T1425Z.110801T1200Z.110803T1200Z.NO/
1000 AM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL WEDNESDAY MORNING.
* AT  8:00 AM SUNDAY THE STAGE WAS 10.0 FEET...AND RISING. 
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 10.5 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.

$$

IAC057-111-ILC067-071-010659-
/O.CON.KDVN.FL.W.0119.110801T0737Z-110804T0600Z/
/BRLI4.1.ER.110801T0737Z.110802T0000Z.110802T1800Z.NO/
1000 AM CDT SUN JUL 31 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT BURLINGTON.
* UNTIL TUESDAY.
* AT  9:00 AM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 15.2 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE 
  TUESDAY.
* IMPACT...AT  15 FEET...AGRICULTURAL FLOODING OCCURS.

$$
958 
WGUS83 KDVN 010107
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT SUN JUL 31 2011

.HEAVY RAINFALL THAT OCCURRED OVER NORTHEAST IOWA AND NORTHWEST
ILLINOIS A FEW DAYS AGO IS RESULTING IN MINOR FLOODING ON THE 
MISSISSIPPI RIVER FROM BELOW MUSCATINE TO BURLINGTON.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC057-115-ILC071-131-010137-
/O.CAN.KDVN.FL.W.0116.000000T0000Z-110803T0600Z/
/NBOI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT SUN JUL 31 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT NEW BOSTON LD17.
* AT 6:00 PM SUNDAY THE STAGE WAS 14.8 FEET...AND SLOWLY FALLING. 
* FLOOD STAGE IS 15 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 14.8 FEET. FALL TO 14.0 
  FEET TUESDAY MORNING.

$$

IAC057-115-ILC071-131-011706-
/O.EXT.KDVN.FL.W.0117.000000T0000Z-110802T1800Z/
/KHBI2.1.ER.110731T1330Z.110731T2345Z.110801T0600Z.NO/
807 PM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL MONDAY MORNING.
* AT 7:30 PM SUNDAY THE STAGE WAS 14.1 FEET...AND STEADY. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

IAC057-ILC071-011706-
/O.EXT.KDVN.FL.W.0118.000000T0000Z-110804T1200Z/
/GLDI2.1.ER.000000T0000Z.110801T1200Z.110803T0000Z.NO/
807 PM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL TUESDAY EVENING.
* AT 6:00 PM SUNDAY THE STAGE WAS 10.2 FEET...AND STEADY. 
* FLOOD STAGE IS 10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 10.5 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE
  TUESDAY EVENING.

$$

IAC057-111-ILC067-071-011706-
/O.EXT.KDVN.FL.W.0119.110801T0100Z-110803T1800Z/
/BRLI4.1.ER.110801T0100Z.110801T1200Z.110802T0600Z.NO/
807 PM CDT SUN JUL 31 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT BURLINGTON.
* UNTIL TUESDAY MORNING.
* AT 7:00 PM SUNDAY THE STAGE WAS 15.0 FEET...AND STEADY. 
* FLOOD STAGE IS 15 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 15.2 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY
  MORNING.
* IMPACT...AT  15 FEET...AGRICULTURAL FLOODING OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 30, 3:49 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 3:49 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT SAT JUL 30 2011

.SYNOPSIS...
HIGH PRESSURE WAS LOCATED OVER THE GREAT LAKES AND OHIO VALLEY WITH
RIDGE AXIS EXTENDING INTO NORTHERN CWA. MIXING OF DRY AIR ALOFT
HAS DROPPED DEWPTS INTO VERY COMFORTABLE L/M 60S MANY LOCATIONS IN
AREA BOUNDED BY KSFY-KCID-KMUT-KVYS DENOTED BY CLEAR WEDGE ON VISIBLE
SATL. ELSEWHERE IN CWA... STILL REMAINS HUMID WITH DEWPTS IN THE
L70S WHICH COUPLED WITH TEMPS CLIMBING INTO THE U80S TO L90S IS
PRODUCING HEAT INDICES IN THE U90S WITH COUPLE SITES JUST ABOVE 100
DEGS. MAIN CORE OF HEAT DOME EXTENDS FROM CENTRAL/SOUTHERN PLAINS
TO MID ATLANTIC WITH FAST ZONAL TO NORTHWEST FLOW PREVAILING OVER THE
NORTHERN TIER OF CONUS. LINEAR MCS OBSERVED MOVING ACROSS NORTHERN WI
THIS AFTN AHEAD OF MID LEVEL SHORTWAVE.   ..05..

&&

.SHORT TERM...TONIGHT AND SUNDAY...
FOG...HEAT HEADLINES AND SMALL PCPN CHCS MAIN FCST CHALLENGES.

MONITORING PORTIONS OF SOUTHEAST IA LATE THIS AFTN FOR ISOLD CONVECTION
WITH VISIBLE SATL SHOWING SOME ENHANCEMENT TO CU FIELD NEAR KOTM-KFFL-
KFSW LINE NEAR LLVL MOISTURE GRADIENT AND EAST OF WEAK DISTURBANCE
SEEN LIFTING NWD INTO SOUTHERN IA PER VISIBLE SATL LOOP. WITH COUPLE
MORE HRS OF HEATING MAY SEE DEVELOPMENT AS CONVECTIVE TEMPS IN THE L90S
PER FCST SOUNDINGS... BUT APPEARS ANY ACTIVITY FAR TOO ISOLD FOR ANY
INCLUSION OF POPS ATTIM. BEYOND... GENERALLY QUIET CONDITIONS WITH
WEAK SFC RIDGING IN CONTROL. WILL HOWEVER NEED TO KEEP EYE ON MN THIS
EVE FOR POTENTIAL CONVECTIVE DEVELOPMENT. SHOULD DEVELOPMENT OCCUR THEN
CORFIDI VECTORS FAVORABLE FOR ACTIVITY TO PROPAGATE SEWD... BUT WILL
BE RUNNING INTO RESEVOIR OF DRIER MID LEVEL AIR WITH 850 MB HIGH JUST
EAST OF CWA. GIVEN THIS AND WITH TIMING MAINLY LATER TNGT CONFIDENCE
TOO LOW FOR ANY PCPN MENTION ATTIM BUT PASS CONCERNS ON TO EVE SHIFT.
OVRNGT WITH LIGHT TO CALM WINDS AND BOUNDARY LAYER MOISTURE EXPECT PATCHY
TO AREAS OF FOG WHICH MAY BE DENSE... WITH TWO AREAS TO WATCH BEING
NORTHEAST IA INTO NORTHWEST IL DUE TO RECENT EXTREME RAINFALL AND SECOND
BEING ACROSS THE SOUTH WHERE HIGHER DEWPTS POOLING. AS FOR LOWS...
GIVEN THE LIGHT WINDS AND MAINLY CLEAR SKIES PROVIDING DECENT RADIATIONAL
COOLING SETUP... OPTED FOR NEAR TO JUST BELOW COOL SIDE OF GUIDANCE IN
MANY AREAS EXCEPT SOUTH WHERE SIDED WITH BLEND.

SUNDAY... ASIDE FROM ISOLD SHRA OR WEAK TSRA POSSIBLE FAR NORTH EARLY WITH
ANY REMNANTS OF MN CONVECTION... IT LOOKS DRY AS SUGGESTIONS OF FRONT
AND MAIN FORCING STAYING TO OUR NORTH FROM DAKOTAS INTO WI. AIRMASS
FAIRLY SIMILAR TO THAT OF TDY AND THUS EXPECT WIDESPREAD HIGHS IN THE U80S
TO L90S. DEWPT FCST CHALLENGING AGAIN AS STILL SUGGESTED DRAW/FETCH FROM
RETREATING 850 MB HIGH AND ATTENDANT DRY RESEVOIR WHICH WITH MIXING COULD
LOWER DEWPTS INTO THE 60S AGAIN ESPECIALLY EAST OF MISSISSIPPI RVR. EVEN
WITH HIGHS IN L90S AND DEWPTS L70S... MARGINAL FOR HEAT ADVISORY WITH HEAT
INDICES AROUND 100-102 AND MAY BE FOR ONLY HR OR TWO. FOR THESE REASONS
HAVE HELD OFF ON ANY HEAT HEADLINES.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
SUNDAY NIGHT THROUGH MONDAY NIGHT...LATEST SUITE OF 12Z RUN MODEL
GUIDANCE IN GOOD AGREEMENT OF SUGGESTING UPPER RIDGE AMPLIFICATION
ACRS THE EASTERN PLAINS AND MO RVR VALLEY THIS PERIOD...WHILE A
BOUT OF SFC RIDGING CONTINUES ACRS THE WESTERN GRT LKS. THIS
SYNOPTIC SCALE/MASS FIELD PLACEMENT GENERALLY SUGGESTS A DRY FCST
LOCALLY OR A LOW CHANCE FOR AN ISOLATED POP-UP TYPE SHOWER/STORM
IN THE HEIGHT OF AFTERNOON HEATING. SOME SIGNALS IN THE LATEST RUNS
OF A WEAK INLAND LAKE ENHANCED BOUNDARY SETTING UP SOMEWHERE OVER
NORTHERN IL MONDAY AFTERNOON FOR A POSSIBLE CONVECTIVE FOCAL POINT...
BUT CURRENTLY NOT SURE IF IT WILL MAKE IT FAR ENOUGH WEST TO WARRANT
EVEN SLIGHT CHC POPS IN NORTHWEST IL AT THIS POINT. WILL GO WITH
WIDESPREAD LOWS IN THE LOWER 70S SUNDAY NIGHT...AND BUILDING THERMAL
RIDGE ACRS THE REGION ON MONDAY SUPPORTS HIGHS IN THE LOWER TO
MIDDLE 90S. FCST SOUNDINGS SUGGEST ANOTHER DRY DOWN MIXING OF SFC
DPT POTENTIAL ON MONDAY WHICH MAY KEEP THEM MORE IN THE REALM OF LOW
TO MID 70S. DESPITE THIS...STILL COMING UP WITH HEAT ADVISORY
CRITERIA OF 100-105 HEAT INDEX/S MON AFTERNOON OVER THE MAJORITY OF
THE DVN CWA EXCEPT MAYBE THE FAR NORTH AND NORTHEAST. STILL TIME TO
ASSESS AND HOLD OFF ANY KIND OF HEADLINES AT THIS JUNCTURE IN TIME.
WARM AND MUGGY CONDITIONS CONTINUE INTO MON NIGHT WITH SOME AREAS
POSSIBLY NOT DIPPING BELOW 77 DEGREES FOR OVERNIGHT LOWS TAKING
INTO ACCOUNT AN INCREASING SOUTHERLY BREEZE EVEN IN THE OVERNIGHT.

TUESDAY...THIS DAY POSSIBLY THE MOST VOLATILE ONE OF THE UPCOMING
WEEK OF WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SAG A
WEAKENING BOUNDARY FROM NORTHWEST-TO-SOUTHEAST THROUGH THE CWA TUE
AFTERNOON AND EVENING...WITH THE MODELS CONTINUING TO VARY IN
TIMING. BUT THE LATEST TREND WITH THE MAJORITY OF THE 12Z RUNS IS
MORE PROGRESSIVE WITH THE FROPA THROUGH MOST OF THE DVN CWA BY 06Z
WED. WITH BEST UPPER JET DYNAMICS ON SOUTHERN FRINGE OF HIGHER
SPEED MAX ACRS THE NORTHWEST HIGH PLAINS...ACRS TO THE NORTHERN GRT
LKS INTO THE MID WEEK...THUS IT APPEARS BEST FORCING AND DEEP LIFTING
MECHANISMS TO REMAIN TO THE NORTH OF THE DVN CWA. BUT THE PRE-
FRONTAL CAPE POOL COULD INCREASE TO 4K-6K J/KG BY LATE TUE AFTERNOON
ESPECIALLY WITH A SLOWER BOUNDARY ARRIVAL. PW/S PROJECTED TO INCREASE
TO AT LEAST 2 INCHES BY 00Z WED. THUS THERE IS A CHANCE FOR SOME HIGH
CAPE PULSE SVR STORMS ALONG THE FRONT LATE TUE AFTERNOON AND INTO THE
EVENING...OR THE POSSIBILITY OF A MORE ORGANIZED SVR THREAT IF A
PORTION OF AN MCS DROPS INTO THE AREA OUT OF MN OR WI AND FEEDS ON
THE HIGH CAPE AIRMASS WHILE DEVELOPING/MAINTAINING A COLD POOL FOR
A DAMAGING WIND THREAT. ANY ORGANIZED STORMS OR CLUSTERS WOULD
PRODUCE TORRENTIAL DOWNPOURS AND POSSIBLY IMPACT THE WATER SENSITIVE
NORTHERN CWA WITH RENEWED FLASH FLOODING. BUT STORM PLACEMENT AND
PROPAGATION SPEEDS FOR HIGH RAINFALL IMPACTS STILL VERY MUCH
UNCERTAIN AT THIS POINT. BEFORE THE STORMS ARRIVE...PRE-FRONTAL
THERMAL POOL COULD MIX OUT AND BOOST SFC TEMPS INTO THE MID AND UPPER
90S. EVEN IF SFC DPTS ARE HELD IN THE LOW TO MID 70S BY SAME MIXING
PROCESSES...THESE PARAMETERS STILL SUPPORT EXCESSIVE HEAT WARNING
CRITERIA ACRS AT LEAST THE SOUTH HALF OF THE CWA ON TUE. AT LEAST THE
INCOMING FRONT WILL EVENTUALLY BRING RELIEF FROM THE TRUE HEAT AND
HUMIDITY BY LATE TUE NIGHT.

WEDNESDAY AND THURSDAY...LATEST MEDIUM RANGE MODELS AGAIN IN DECENT
AGREEMENT OF SUGGESTING POST-FRONTAL SFC RIDGING ACRS THE WESTERN GRT
LKS AND MAIN SFC BOUNDARY GETTING SHUNTED ACRS MO AND BECOMING QUASI-
STATIONARY THIS PERIOD. THIS WOULD SUGGEST GENERALLY DRY WX REGIME
AND DECREASING LLVL HUMIDITY IN NORTH TO NORTHEASTERLY BOUNDARY LAYER
FETCH ESPECIALLY BY THU. HIGHS MAY BE HELD IN THE 80S...WITH LOWS AT
NIGHT POSSIBLY DIPPING DOWN INTO THE LOW 60S IN THE NORTHEASTERN CWA.
MIXED SIGNALS OF OVERRUNNING RAIN AND ELEVATED STORMS POSSIBLE LATE
THU AFTERNOON AND INTO THU NIGHT ESPECIALLY ACRS THE SOUTH HALF OF
THE DVN CWA IF A RIDGE-RIDING WAVE CAN ACT UPON THE KS-MO QUASI-
STATIONARY FRONTAL BOUNDARY.

FRIDAY THROUGH SATURDAY...LONGER RANGE TRENDS ON THE ENSEMBLES AND
12Z RUNS SUGGEST THAT ANY LINGERING OVERRUNNING RAIN ON FRI WILL
EXIT BY EVENING AND MAKE WAY FOR RE-ENFORCING SFC RIDGING ACRS THE
UPPER MS RVR VALLEY AND WESTERN GRT LKS FRI NIGHT INTO SAT. THIS
SCENARIO COULD OPEN THE DOOR TO A FAIR AND SEASONABLE WEEKEND FOR
THE LOCAL CWA.     ..12..

&&

.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED FOR MOST OF THE PERIOD AT THE TAF
CYCLES AS SFC RIDGE OF HIGH PRESSURE REMAINS IN CONTROL. MAIN
CONCERN OVERNIGHT WILL BE WITH FOG AS LIGHT WINDS AND ABUNDANT LLVL
MOISTURE WITH MAINLY CLEAR SKIES PROVIDING EXCELLENT SETUP FOR FOG
WITH SHALLOW STEEP LLVL INVERSION CONDUCIVE FOR RAPID FLUCTUATIONS
IN VSBYS WITH POTENTIAL VARYING FROM LIFR TO MVFR FOR FEW HOURS.
FOG COULD BE DENSE... ESPECIALLY AT KBRL WHERE DEEPER LLVL MOISTURE
WILL RESIDE. VERY LOW POTENTIAL ALSO EXISTS FOR STRAY SHRA OR
WEAK TSRA TO DEVELOP OR DROP DOWN FROM MN OVERNIGHT INTO NORTHEAST
IA...MAINLY AFT 07Z TO 13Z... POSSIBLY NEAR KDBQ/KCID. DRIER AIR IN
THE MID LEVELS MAKES CHC OF PCPN FAR TOO LOW TO INCLUDE IN TERMINALS.
..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

05/12
Hazardous weather outlook, Jul 30, 3:49 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT SAT JUL 30 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-310930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
349 PM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY TO AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG COULD BE
DENSE IN SOME LOCATIONS... REDUCING VISIBILITIES TO LESS THAN
ONE QUARTER MILE.

THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE
LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL WARM THROUGH THE WEEKEND AND INTO NEXT WEEK...
REACHING POTENTIALLY DANGEROUS LEVELS IN SOME LOCATIONS. BY
SUNDAY...THE HEAT INDEX IS EXPECTED TO NEAR 100 DEGREES AND BY
NEXT TUESDAY COULD APPROACH 105 DEGREES. SOME AREAS SOUTH OF
INTERSTATE 80 MAY SEE HEAT INDEX READINGS OVER 100 DEGREES EACH
DAY FROM SUNDAY THROUGH TUESDAY.

LATE TUESDAY THROUGH NEXT THURSDAY...THERE WILL BE A CHANCE FOR
THUNDERSTORMS AS A FRONT LINGERS OVER THE REGION. IT IS TOO EARLY TO
DETERMINE WHETHER THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:31 PM CDTRiver Flood WarningDVNDes Moines, Louisa33 hr
Jul 30, 8:31 PM CDTRiver Flood WarningDVNDes Moines56 hr
Jul 31, 3:54 AM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more66 hr
Jul 31, 9:45 AM CDTRiver Flood WarningDVNDes Moines, Lee35 hr

Nearby

River Flood Warnings in Iowa, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.